Excessive Heat, New Castle
- When
- July 4, 11:00 AM EST to July 7, 7:00 PM EST
- Where
- New Castle forecast zone
- Reported by
- ASOS
- Coordinates
- 39.578, -75.639 (the zone’s center; the record gives no point)
Both excessive heat and more humidity returned to Delaware starting on Independence Day and lasted until the 7th in the northern half of the state and the 8th in the southern half of the state. High temperatures on the 3rd and 4th reached the mid 90s, but the air mass was still relatively dry on the 3rd.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Both excessive heat and more humidity returned to Delaware starting on Independence Day and lasted until the 7th in the northern half of the state and the 8th in the southern half of the state. High temperatures on the 3rd and 4th reached the mid 90s, but the air mass was still relatively dry on the 3rd. It became more humid on the 4th (afternoon heat indices around 100F) and the 5th (afternoon heat indices between 100F and 105F). The 6th offer a reprieve from the humidity, but most high temperatures were still in the upper 90s. The hot spell peaked on the 7th with many high temperatures in the low 100s and afternoon heat indices of around 105F. A cold front slipped slowly south through Delaware during the first half of the day on the 8th. Coupled with more cloudiness, high temperatures were in the lower 90s in New Castle and Kent Counties, but still reached the mid 90s in interior Sussex County along with afternoon heat indices between 100F and 105F. The excessive heat and heat ended on the 9th as the cold front sagged farther south.
The racing card at Delaware Park in New Castle (New Castle County) was cancelled on the 7th. The excessive heat was blamed for fish kills (dead shad and perch) in Sussex County and the buckling of some roadways.
Highest temperatures all occurred on the 7th and included 103F in Georgetown (Sussex County) and Dover (Kent County), 102 degrees in Sandtown (Kent County) and 101 degrees in Wilmington (New Castle County), Seaford and Rehoboth Beach (Sussex County) and 99 degrees in Hockessin (New Castle County). The string of 11 consecutive days of high temperatures reaching 90 degrees or higher at the New Castle County Airport that ended on July 8th was tied for the 7th longest on record dating back to 1894. It was the longest stretch since the summer of 1999 when a string of 12 consecutive days occurred.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 4, 8:50 AM EST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
950 AM EDT WED JUL 4 2012
.SYNOPSIS...
A WARM FRONT WILL CONTINUE TO LIFT NORTHEAST OF OUR AREA, THEN
ANOTHER FRONTAL BOUNDARY WILL MOVE INTO OUR REGION THURSDAY. A
WEAK DISTURBANCE MAY SLIDE NEAR OUR AREA EARLY FRIDAY, THEN A COLD
FRONT ARRIVES LATE SATURDAY. THIS COLD FRONT, WHICH SHOULD PUT AN
END TO THE HEAT WAVE, IS EXPECTED TO SETTLE FARTHER SOUTH OF OUR
AREA SUNDAY THROUGH TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE LAST OF THE SCATTERED SHOWERS EXTENDED ALONG THE NEW JERSEY
SHORE TO SUSSEX COUNTY IN DELAWARE. THE SHOWERS WILL CONTINUE TO
PROGRESS TO THE EAST AND OUT OVER THE OCEAN.
THE SKY WAS CLEARING AT MID MORNING. WE ARE ANTICIPATING SOME
CUMULUS DEVELOPMENT FOR THIS AFTERNOON BUT THE SKY SHOULD REMAIN
MOSTLY SUNNY. IT WILL BECOME INCREASINGLY UNSTABLE THIS AFTERNOON
WITH SURFACE BASED CAPES NEARING 3000 J/KG IN SPOTS AND LIFTED
INDEX VALUES DROPPING INTO THE -4C TO -6C RANGE. HOWEVER, THERE
WILL BE A LACK OF ANY TRIGGERING MECHANISM. AS A RESULT, WE ARE
ANTICIPATING ONLY ISOLATED SHOWERS AND THUNDERSTORMS IN OUR
REGION. MOST LOCATIONS WILL BE RAIN FREE THIS AFTERNOON.
TODAY WILL BE NOTICEABLY MORE HUMID THAN MONDAY AND TUESDAY.
TEMPERATURES WILL RISE WELL INTO THE 90S AND HEAT INDEX VALUES
SHOULD REACH OR EXCEED 100, EXCEPT IN SOME OF OUR NORTHERN
COUNTIES. AS A RESULT, MUCH OF OUR FORECAST AREA REMAINS UNDER
EITHER AN EXCESSIVE HEAT WARNING OR A HEAT ADVISORY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
POSSIBLE SHOWER OR TSTM MOVING S THRU E PA/W NJ INTO DEL AND NE
MD BUT PROBABILITY IS LOW. THE DRY BOUNDARY MOVING SWD MIGHT BE
THE TRIGGER. JUST NOT SURE IF THERE IS ENOUGH DEEP LAYERED
MOISTURE. STILL MUGGY ALL NIGHT! 00Z/4 NAM TEMPS WERE USED AS THE
PRIMARY TEMP GUIDE WITH A BLEND OF NAM/GFS FOR DEWPOINTS/WIND.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
THE HEAT WAVE CONTINUES FOR A GOOD PART OF THE REGION FOR AWHILE,
HOWEVER A COOLING TREND MAY DEVELOP EARLY NEXT WEEK. SYNOPTICALLY,
A RIDGE OF RATHER HOT AIR FROM THE PLAINS TO THE SOUTHEASTERN
STATES WILL ELONGATE EASTWARD AT TIMES TO THE MID ATLANTIC.
MEANWHILE, A NORTHWESTERLY FLOW ALOFT WILL RESULT IN SOME OF THAT
RATHER HOT AIR ADVECTING TO THE MID ATLANTIC REGION. WHILE A FEW
FRONTAL BOUNDARIES WILL SETTLE INTO THE AREA, THESE ARE MAINLY
JUST SOME WIND SHIFTS AND DEW POINT BOUNDARIES. THE MAIN PUSH OF A
COOLER AIR MASS LOOKS TO ARRIVE LATE IN THE WEEKEND AND EARLY NEXT
WEEK, ALTHOUGH THIS FRONT MAY TEND TO STALL NOT TO FAR TO OUR
SOUTH. ALSO UNDER THIS PATTERN, THE CHC FOR WIDESPREAD CONVECTION
LOOKS LIMITED ALTHOUGH THIS WILL HAVE TO BE WATCHED AS MCS
DEVELOPMENT CAN OCCUR UPSTREAM.
FOR THURSDAY THROUGH SATURDAY, THE HEAT RIDGE ELONGATES EASTWARD
SOME WHICH WILL RESULT IN AN UPTICK IN THE TEMPERATURES ACROSS A
GOOD PART OF THE AREA. THERE APPEARS TO BE SUFFICIENT MOISTURE
ADVECTING EASTWARD AROUND THIS RIDGE TO RESULT IN HUMID CONDITIONS
AS WELL. THERE IS HOWEVER A PERIOD WHERE THE DEW POINTS BACK OFF
SOME THURSDAY AND FRIDAY AS A WEAK BOUNDARY MOVES THROUGH AND
PROMOTES LESS MOISTURE IN THE LOWER LEVELS WITH SOME DEEPER
MIXING. THIS WILL HAVE AN IMPACT ON THE HEAT INDICES, HOWEVER
AFTERNOON AIR TEMPERATURES ARE EXPECTED TO BE WELL INTO THE 90S
FOR MOST LOCALES. THE RIDGE MAY START TO FLATTEN SOME SATURDAY AS
SOME SHORT WAVE ENERGY DIVES SOUTHEASTWARD FROM THE GREAT LAKES.
THE 925 MB THERMAL FIELDS AND WINDS INDICATE A WESTERLY FLOW WITH
ABOUT +27C AIR ARRIVING IN OUR AREA SATURDAY MORNING. IN ADDITION,
A THERMAL GRADIENT IS GENERALLY FORECAST AT 925 MB SATURDAY
MORNING FROM CHICAGO EASTWARD TO SOUTHEASTERN NEW ENGLAND. AT THE
SURFACE, THIS IS REFLECTED BY A COLD FRONT. THERE LOOKS TO BE SOME
CONVECTIVE INITIATION TAKING PLACE IN A ZONE OF CONVERGENCE AND
WAA ACROSS THE GREAT LAKES AND AN ASSOCIATED SHORT WAVE WILL TEND
TO SLIDE SOUTHEASTWARD. THERE IS THE POTENTIAL FOR A CONVECTIVE
COMPLEX TO OCCUR AND MAKE A RUN AT OUR AREA MAINLY SATURDAY NIGHT,
HOWEVER PRIOR TO THAT THE ENVIRONMENT LOOKS MORE CAPPED FRIDAY
INTO SATURDAY WITH A RIBBON OF WARMER AIR BETWEEN ABOUT 800 MB AND
950 MB. THERE IS HOWEVER LOWER CONFIDENCE WITH THE DETAILS
/COVERAGE/ AS THE TIMING AND AMOUNT OF INSTABILITY WILL PLAY A
ROLE WITH EVENTUAL CONVECTIVE DEVELOPMENT.
WE FAVORED A DRY FORECAST THURSDAY AND FRIDAY HOWEVER THERE COULD
BE SOME ISOLATED CONVECTION DEVELOPING EACH AFTERNOON AND EVENING
ESPECIALLY ACROSS THE DELMARVA WHERE DEW POINTS SHOULD HOLD UP
MORE. THESE HIGHER DEW POINTS MAY END UP BEING ENHANCED SOME FROM
THE WESTERLY FLOW ACROSS THE RATHER MILD CHESAPEAKE BAY. SATURDAY
DURING THE DAY WAS MOSTLY HELD DRY WITH THE EXCEPTION OF THE
DELMARVA WHERE AGAIN ENHANCED LOW-LEVEL MOISTURE WILL TEND TO
BOOST THE INSTABILITY. A LEE SIDE TROUGH MAY GET TANGLED WITH AN
INCOMING SURFACE FRONT TO ALSO HELP FOCUS SOME CONVECTION HERE. WE
THEN HAVE TO WAIT FOR SOME ENERGY SLIDING SOUTHEASTWARD FROM THE
GREAT LAKES SATURDAY NIGHT TO POSSIBLY DEVELOP A CONVECTIVE
CLUSTER. IF THIS WERE TO DEVELOP, PERHAPS MORE OF A SOUTHERN TRACK
DUE TO A POTENTIAL TIGHTENING UP SOME OF THE THERMAL FIELDS
RESULTING IN BETTER INSTABILITY PARAMETERS.
AS FOR TEMPERATURES, WE LEANED CLOSER TO CONTINUITY AS THE
FORECAST VALUES LOOK PRETTY GOOD BASED ON NEWER GUIDANCE. ANY
ADJUSTMENTS WERE MAINLY ON THE MINOR SIDE. WE WILL MAINTAIN THE
EXCESSIVE HEAT WARNING FOR THE PHILADELPHIA METRO REGION THROUGH 6
PM THURSDAY. THERE IS A GENERAL MODEL CONSENSUS THAT ENOUGH DRYING
WORKS IN ACROSS A GOOD PART OF THE AREA TO PROVIDE A COOLER
AIR MASS. FRIDAY COULD BE A BIT TRICKY AS A LITTLE BIT OF COOLING
MAY ARRIVE ALONG WITH LOW ENOUGH DEW POINTS TO ALLOW FOR REDUCED
HEAT INDICES. THIS LOOKS TO CHANGE AGAIN FOR SATURDAY AS EVEN
HOTTER AIR ARRIVES ALONG WITH DEW POINTS RISING AGAIN. GIVEN THE
POTENTIAL, THE LENGTH OF THIS HEAT WAVE, THE URBANIZED CENTERS,
AND A BIT LOWER CRITERIA, WE OPTED TO GO WITH AN EXCESSIVE HEAT
WATCH FROM 16Z FRIDAY THROUGH 00Z SUNDAY FOR THE PHILADELPHIA
METRO REGION. FOR THE AREAS SURROUNDING THIS, SOME HEAT ADVISORIES
MAY BE NEEDED ESPECIALLY FOR SATURDAY BUT FOR NOW NO HEADLINE. OUR
DELMARVA ZONES NEAR THE LOWER END OF THE ADVISORY CRITERIA
THURSDAY, HOWEVER WE OPTED TO HOLD OFF ATTM. WE WILL CARRY A
MENTION IN THE HAZARDOUS WEATHER OUTLOOK.
FOR SUNDAY THROUGH TUESDAY, AN EAST TO WEST ORIENTATED BOUNDARY
IS FORECAST TO SLOW AS IT DROPS TO OUR SOUTH. THERE LOOKS TO BE
SOME ENERGY RIPPLING ALONG THIS FRONT, THEREFORE WE MAINTAINED
SLIGHT CHC TO LOW CHANCE POPS AS ENOUGH MOISTURE AND INSTABILITY
MAY STILL BE PRESENT AMIDST SOME POSSIBLE DRYING ALOFT. WITH THE
FRONT TO OUR SOUTH, TEMPERATURES ARE EXPECTED TO EASE SOME AND
THIS WOULD BREAK THE WIDESPREAD AND LENGTHY HEAT WAVE ON MONDAY.
&&
.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
VFR CONDITIONS ARE ANTICIPATED THROUGH THE TAF PERIOD. THE ONLY
EXCEPTION MIGHT BE ISOLATED SHOWERS AND THUNDERSTORMS FROM THIS
AFTERNOON INTO EARLY THIS EVENING. THE CONFIDENCE OF SHOWER AND
THUNDERSTORM DEVELOPMENT IS LOW SO THEY HAVE NOT BEEN INCLUDED IN
ANY OF OUR TAFS.
A WESTERLY WIND IS ANTICIPATED FOR TODAY UP TO AROUND 10 KNOTS
WITH GUSTS INTO THE TEENS. THE WIND SHOULD DROP TO 5 KNOTS OR LESS
FOR TONIGHT.
OUTLOOK...
THURSDAY AND FRIDAY...MAINLY VFR, ALTHOUGH THERE COULD BE LOCAL
SUB-VFR WITH ANY EARLY MORNING HAZE AND/OR FOG.
SATURDAY...POSSIBLE LATE NIGHT LOCAL SUB-VFR IN HAZE AND/OR FOG.
THERE IS THE POTENTIAL FOR LATE AFTERNOON AND NIGHTTIME SHOWERS
AND THUNDERSTORMS.
SUNDAY...POSSIBLE SUB-VFR IN SOME SHOWERS AND THUNDERSTORMS.
&&
.MARINE...
NO SCA HEADLINE THROUGH TONIGHT.
GUSTY W WIND POSSIBLE IN A TSTM VCNTY DAYBREAK IN DE OR S NJ. SW
WINDS SHOULD TEND TO W DURING THE AFTN WITH G15-20 KTS
POSSIBLE...ESP NEAR SHORE ALONG THE LAND INTERFACE. THERE IS SOME
MODEL GUIDANCE THAT SUGGESTS A SSW SEA BREEZE WIND WILL DEVELOP
DURING THE AFTN ALONG THE NJ/DE COASTS.
LIGHT MAINLY W-SW WIND TONIGHT. HAZY.
OUTLOOK...
A WEAK FRONTAL BOUNDARY IS FORECAST TO ARRIVE DURING THURSDAY
THEN STALL NEAR THE DELMARVA BEFORE EITHER DISSIPATING OR MOVING
BACK NORTHWARD AS A WARM FRONT LATE FRIDAY. OVERALL, THIS WILL
RESULT IN CHANGEABLE WINDS HOWEVER THE PRESSURE GRADIENT IS NOT
ALL THAT TIGHT THEREFORE WINDS ARE ANTICIPATED TO BE ON THE
LIGHTER SIDE. THE MAIN COLD FRONT IS THEN SCHEDULED TO SETTLE
SOUTHWARD ACROSS THE AREA LATE SATURDAY BEFORE SLOWING TO OUR
SOUTH SUNDAY. THE WINDS AND SEAS OVERALL ARE EXPECTED TO REMAIN
BELOW ADVISORY CRITERIA, WITH MAINLY JUST SOME LOCAL ENHANCEMENT
POSSIBLE DUE TO ANY SEA/BAY BREEZE DEVELOPMENT ALONG WITH ANY
LOCAL CONVECTION THAT IS ABLE TO OCCUR.
&&
.TIDES/COASTAL FLOODING...
THERE IS A SMALL CHC WE'LL NEED ANOTHER STATEMENT FOR THIS
EVENINGS HIGH TIDE CYCLE FOR A SHORT PERIOD OF TIDES NUDGING THE
MINOR TIDAL INUNDATION FLOOD THRESHOLD.
&&
.RIP CURRENTS...
WHILE WE WILL ISSUE A LOW RISK TODAY...CAUTION IS ADVISED TO SWIM
ON GUARDED BEACHES AND NOT OFF OF JETTIES AND PIERS WHERE RIP
CURRENTS TEND TO RECUR FREQUENTLY. SST IN THE NEAR SHORE WATERS
CONTINUE WELL ABOVE NORMAL READINGS 5 TO 10 DEGREES ABOVE NORMAL!
&&
.CLIMATE...
VULNERABLE NEAR RECORD MAX TEMP RECORDS LISTING BELOW..
JULY 4 KGED 100-1966
JULY 5 KGED 98-1949
JULY 7
KACY 98-2010 AND 1986
KPHL 103 2010
KILG 103 2010
KABE 99 2010
KTTN 103 2010
KGED 97 2010
KRDG 101 2010
KMPO 95 1908
OF NOTE...
ALL TIME RECORDS ARE AS FOLLOW
KABE 105 7/3/1966 102 IS TOP 4
KACY 106 6/28/1969 104 IS TOP 3
KPHL 106 8/7/1918 103 IS TOP 3
KILG 107 8/7/1918 103 IS TOP 3
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WARNING UNTIL 6 PM EDT THURSDAY FOR PAZ067>071.
EXCESSIVE HEAT WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
EVENING FOR PAZ067>071.
NJ...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
EVENING FOR NJZ008>010-012>014-016-020>023-025>027.
EXCESSIVE HEAT WARNING UNTIL 6 PM EDT THURSDAY FOR NJZ015-
017>019.
EXCESSIVE HEAT WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
EVENING FOR NJZ015-017>019.
DE...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
EVENING FOR DEZ002>004.
EXCESSIVE HEAT WARNING UNTIL 6 PM EDT THURSDAY FOR DEZ001.
EXCESSIVE HEAT WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
EVENING FOR DEZ001.
MD...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
EVENING FOR MDZ008-012-015-019-020.
MARINE...NONE.
&&
SYNOPSIS...GORSE
NEAR TERM...IOVINO
SHORT TERM...DRAG
LONG TERM...GORSE
AVIATION...GORSE/IOVINO
MARINE...DRAG/GORSE
TIDES/COASTAL FLOODING...DRAG
RIP CURRENTS...DRAG
CLIMATE...DRAGHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 413 AM EDT WED JUL 4 2012 NJZ001-007-PAZ054-055-060>062-050815- SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- 413 AM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SOME THUNDERSTORMS ARE POSSIBLE ESPECIALLY THIS AFTERNOON, WHICH COULD PRODUCE LOCALLY GUSTY WINDS. HEAT INDICES THIS AFTERNOON WILL NEAR 100 DEGREES, EXCEPT IN THE HIGHER TERRAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT INDICES SATURDAY AFTERNOON WILL BE NEAR 100 DEGREES, EXCEPT IN THE HIGHER TERRAIN. AS OF NOW, SATURDAY LOOKS TO BE THE HOTTEST DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ008>010-012-050815- MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- 413 AM EDT WED JUL 4 2012 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHWEST NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SOME THUNDERSTORMS ARE POSSIBLE ESPECIALLY THIS AFTERNOON, WHICH COULD PRODUCE LOCALLY GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT INDICES THURSDAY AND SATURDAY AFTERNOONS SHOULD BE AROUND 100 DEGREES. AS OF NOW, SATURDAY LOOKS TO BE THE HOTTEST DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-NJZ015-017>019-PAZ067>071-050815- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 413 AM EDT WED JUL 4 2012 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THURSDAY... ...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. EXCESSIVE HEAT WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-NJZ013-014-016-020>023-025>027-050815- KENT-INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH- EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON- 413 AM EDT WED JUL 4 2012 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SOME THUNDERSTORMS ARE POSSIBLE ESPECIALLY THIS AFTERNOON, WHICH COULD PRODUCE LOCALLY GUSTY WINDS. THERE IS A CHANCE OF SOME MINOR TIDAL FLOODING WITH THIS EVENINGS HIGH TIDE ALONG THE ATLANTIC COAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT INDICES THURSDAY, FRIDAY AND SATURDAY AFTERNOONS LOOK TO REACH OR EXCEED 100 DEGREES AWAY FROM THE COAST. AS OF NOW, SATURDAY LOOKS TO BE HOTTEST DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ024-050815- ATLANTIC COASTAL CAPE MAY- 413 AM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. SOME THUNDERSTORMS ARE POSSIBLE ESPECIALLY THIS AFTERNOON, WHICH COULD PRODUCE LOCALLY GUSTY WINDS. THERE IS A CHANCE OF SOME MINOR TIDAL FLOODING WITH THIS EVENINGS HIGH TIDE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ008-012-015-019-020-050815- CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE- 413 AM EDT WED JUL 4 2012 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT INDICES THURSDAY, FRIDAY AND SATURDAY AFTERNOONS SHOULD GENERALLY BE BETWEEN 100 TO 107 DEGREES. AS OF NOW, SATURDAY LOOKS TO HAVE THE HIGHEST HEAT INDICES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-050815- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 413 AM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. SOME THUNDERSTORMS ARE POSSIBLE ESPECIALLY THIS AFTERNOON, WHICH COULD PRODUCE LOCALLY GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
637 AM EDT WED JUL 4 2012
NJZ012>015-019-020-026-027-041115-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-MERCER NJ-MIDDLESEX NJ-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
WESTERN MONMOUTH NJ-
637 AM EDT WED JUL 4 2012
...THUNDERSTORMS WILL AFFECT PORTIONS OF BURLINGTON...MERCER...
MIDDLESEX...MONMOUTH AND OCEAN COUNTIES IN EAST CENTRAL NEW JERSEY...
AT 633 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ISOLATED THUNDERSTORMS WITHIN A BAND OF HEAVY SHOWERS ALONG A LINE
EXTENDING FROM 8 MILES SOUTH OF PERTH AMBOY TO 14 MILES EAST OF
TRENTON TO 15 MILES NORTHWEST OF TOMS RIVER TO 19 MILES WEST OF TOMS
RIVER...MOVING EAST AT 30 TO 35 MPH. THE THUNDERSTORMS WILL BE NEAR
UNION BEACH...KEANSBURG...WHITING...OLD HALFWAY AROUND 640
AM...LEONARDO...PORT MONMOUTH...NORTH MIDDLETOWN...MIDDLETOWN AROUND
645 AM...SANDY HOOK AND BROOKVILLE AROUND 650 AM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
LAT...LON 3978 7408 3978 7409 3978 7413 3981 7410
3992 7410 3978 7418 3979 7465 4007 7450
4019 7459 4049 7428 4045 7420 4047 7418
4046 7412 4043 7400 4048 7402 4048 7400
4036 7396
FORECASTER: DRAGThe national radar mosaic for the moment the first event began.
3 heat, 1 excessive heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2012Every state in 2012This day in weather historyWarnings in Delaware, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 403660, 403663, 403664, 403662.